Alert archive / California / River Flood Statements in 2008
River Flood Statement 2, NWS Hanford, CA
NWS Hanford, CA issued this river flood statement at May 27, 2008, 5:30 PM PDT for Madera County, Mariposa County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 5:30 PM PDT (00:30 UTC)
- Expired
- May 27, 2008, 9:30 PM PDT
- In force
- 4 hr
- Issued by
- NWS Hanford, CA
- Flood severity
- None
Counties Madera County, CA, Mariposa County, CA
The radar
The San Joaquin Valley radar (KHNX), 122 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS86 KHNX 280039
FLSHNX
CAC039-043-280430-
/X.NEW.KHNX.FL.S.0002.080528T0030Z-080528T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
530 PM PDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED AN URBAN AND
SMALL STREAM FLOOD ADVISORY EFFECTIVE UNTIL 930 PM PDT TUESDAY
EVENING FOR PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL CALIFORNIA
MARIPOSA AND EASTERN MADERA
AT 523 PM WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY
RAIN OCCURRING ACROSS A SIGNIFICANT PORTION OF THE FOOTHILLS AND
SIERRA NEVADA...INCLUDING THE COMMUNITIES OF MARIPOSA...CATHEYS
VALLEY...JERSEYDALE...OAKHURST...AND YOSEMITE NATIONAL PARK.
LOCALIZED RAINFALL OF 1 TO 1.5 INCHES HAS OCCURRED OVER THE LAST 3
HOURS. ADDITIONAL RAINFALL OVER THE NEXT SEVERAL HOURS COULD CAUSE
FLOODING TO DEVELOP...ESPECIALLY NEAR SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
IF HEAVIER RAIN DEVELOPS...BE PREPARED TO HEAD TO HIGHER GROUND.
MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA IN CASE A FLASH FLOOD
WARNING IS ISSUED FROM THE NATIONAL WEATHER SERVICE.
$$
JMBWhat forecasters said that day
The local office's own words before this river flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this river flood statement went out at May 27, 2:30 PM PDT, 3 hours earlier.
Area forecast discussion, May 27, 2:30 PM PDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 230 PM PDT TUE MAY 27 2008 .DISCUSSION...A WEATHER SERVICE EMPLOYEE IN THE FIELD REPORTED A MODERATE SHOWER NEAR OAKHURST AROUND 18Z. UPDATED THE FORECAST TO ADD SLIGHT CHANCE TO CHANCE POPS TO THE FOOTHILLS THIS AFTERNOON AND INCREASE POPS FOR THE SOUTHERN SIERRA NEVADA. SATELLITE LOOPS SHOW AN UPPER-LEVEL VORTICITY MOVING OVER THE CENTRAL CALIFORNIA COAST AT 19Z. THE NAM-12 DEPICTS THIS AS A +39 VORTICITY CENTER AT 500 MB...BUT IS A BIT FASTER MOVING THE VORTICITY ACROSS THE CENTRAL SAN JOAQUIN VALLEY THAN SATELLITES SHOW. A LATE MORNING SPOTTER REPORT RELAYED BY WFO MONTEREY OF SPRINKLES OVER SAN BENITO COUNTY INDICATED SHOWERS WERE FORMING OVER THE COASTAL RANGE AS THE VORTICITY MOVES ONSHORE. THESE SHOWERS DEVELOPED RAPIDLY AS THEY MOVED OFF THE COASTAL RANGE AND INTO WESTERN FRESNO COUNTY. THE FIRST LIGHTNING STRIKE IN THE HANFORD WARNING/FORECAST AREA WAS DETECTED IN MARIPOSA COUNTY BETWEEN 2000-2015Z...WITH SEVERAL LIGHTNING STRIKES FROM MONO COUNTY NORTH INTO NORTHWESTERN NEVADA. AS THE AIRMASS OVER THE REGION WILL CONTINUE TO BE UNSTABLE OVER THE REGION PAST SUNSET...HAVE ADDED A LATE AFTERNOON PERIOD FOR A CHANCE OF THUNDERSTORMS OVER THE WESTERN SAN JOAQUIN VALLEY...AS WELL AS A SLIGHT CHANCE OF EVENING THUNDERSTORMS TO THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE KERN COUNTY MOUNTAINS WITH THE PASSAGE OF THE VORTICITY. GIVEN THAT THE MODELS WERE A BIT UNDERDONE WITH THE CONVECTIVE POTENTIAL FOR TODAY...HAVE A SIMILAR CONCERN FOR WEDNESDAY AND HAVE INCREASED POPS OVER THE SOUTHERN SIERRA NEVADA A BIT...AND EXTENDED SOUTH INTO KERN COUNTY FOR THE AFTERNOON AND EVENING. THE GOES WATER-VAPOR LOOP SHOWS THE UPPER-LEVEL LOW WEST OF THE NORTHERN CALIFORNIA COAST WITH THE TROUGH EXTENDING SOUTH TO 30N. THE 12Z MODELS FORECAST THE TROUGH TO MOVE INTO CALIFORNIA THURSDAY AS ANOTHER UPPER-LEVEL LOW FORMS WEST OF THE WASHINGTON COAST. THE TROUGH ASSOCIATED WITH THIS LOW IS FORECAST TO DEEPEN ALONG 137W FRIDAY. WITH THE TROUGH ALONG THE CALIFORNIA COAST THROUGH THURSDAY...EXPECT TEMPERATURES TO REMAIN SEVERAL DEGREES BELOW NORMAL. CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY HIGHS WILL BE MAINLY IN THE MID TO UPPER 70S...AND COULD BE AROUND 10 DEGREES UNDER CLIMATOLOGY. THIS TROUGH IS FORECAST TO REACH 130W BY 06Z SUNDAY. AHEAD OF THE TROUGH...TEMPERATURES WILL RISE A FEW DEGREES DAILY. THE GFS... UKMET AND DGEX FORECAST THE TROUGH TO MOVE ONTO THE CALIFORNIA COAST BY 00Z MONDAY...BUT THE ECMWF KEEPS THE TROUGH OFFSHORE BUT BECOMING TILTED AS THE PARENT LOW REACHES THE WASHINGTON COAST. HPC EXTENDED FORECAST DISCUSSION FAVORS THE ECMWF SOLUTION...SO HAVE WARMED TEMPERATURES OVER THE REGION A FEW DEGREES MONDAY AND TUESDAY FROM THE PREVIOUS FORECAST WITH PRE-FRONTAL WARMING AHEAD OF THE TROUGH. && .AVIATION...AN UPPER LOW OFF THE CALIFORNIA COAST WILL BRING MID LEVEL CLOUDS RESULTING IN AREAS OF MOUNTAIN OBSCURATIONS OVER THE SIERRA. SHOWERS AND THUNDERSTORMS MAY DEVELOP EACH AFTERNOON OVER THE MOUNTAINS POSSIBLY LASTING UNTIL 06Z EACH EVENING. VFR CONDITIONS WILL PREVAIL IN THE HIGH DESERT THROUGH 00Z THURSDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SANGER AVN/FW...MV WEATHER.GOV/HANFORD
Hazardous weather outlook, May 27, 3:56 PM PDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 356 PM PDT TUE MAY 27 2008 CAZ093-281200- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- 356 PM PDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 915 PM PDT TONIGHT FOR CENTRAL MADERA AND CENTRAL MARIPOSA COUNTIES. FOR DETAILS...PLEASE REFER TO THE FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN HANFORD /SFOFLSHNX OR WGUS86 KHNX/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. SANGER WEATHER.GOV/HANFORD
In the hours before
Local storm report, May 27, 3:22 PM PDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
322 PM PDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN OAKHURST 37.33N 119.65W
05/27/2008 M0.57 INCH MADERA CA MESONET
HEAVY RAIN FELL IN 15 MINUTES CAUSING LOCALIZED MINOR
FLOODING.
&&
DUDLEYNearby
River Flood Statements in California, 2008Every river flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.